It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-06-2011, 07:58 AM   #1
Senior Veteran
(female)
 
Join Date: Sep 2004
Posts: 915
sue1234 HB User
Thyroid meds make me tired

I had my thyroid removed in 2008 for severe Hashimoto's. I started out taking 125 mcg., then down to 112 mcg. Last year I purposely went down to 100 mcg. as I get soooo hot in the summer, so was trying to become a little hypothyroid to maybe make me "cold". It didn't work. Over the year I purposely lost 30 lbs. and lowered my dose even more to 88 mcg. to see if it would help me not be so hot. It didn't help either. My TSH sits around 0.6 no matter what dose I take.

The problem is, in the last few weeks, when I take my thyroid dose it feels like I am taking a sleeping pill!! Keep in mind that I've been at this same dose for about a year, so it's not due to a change. I get so tired for many hours after taking it, and only begin to feel better by evening. It is definitely a take-thyroid-med/get-sleepy issue. I even looked at a picture of my Unithroid 88 mcg. online to compare with my pills to make sure they were the right pills. Any ideas as to what is going on??

 
Old 08-06-2011, 08:28 AM   #2
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: Europe
Posts: 1,193
lisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB User
Re: Thyroid meds make me tired

I'm sorry you're feeling like this and welcome to this board.

I tend to think, your problem is not the pills, that's bodyown, you're supplementing what your thyroid no longer is able to produce so it's not 'real medication'. but your problem is your dosage and you're not properly supplemented.
do you have your latest labwork, TSH but more important are the actual thyroid levels being FT4 + FT3 (+ normal ranges since those are different for each lab).

As for the medication of course it cannot harm to try another brand, but in my opinion properly adjusting/the right dosage will be much more important. the fact that you get better int he evening (likewise over here), makes sense and point to hypoT. It's because in the evening the thyroid levels are higher.

Good luck

 
Sponsors Lightbulb
   
Old 08-06-2011, 08:47 AM   #3
Senior Veteran
(female)
 
Join Date: Sep 2004
Posts: 915
sue1234 HB User
Re: Thyroid meds make me tired

Thanks! I am awaiting results, probably will get them next week. I think the doctor added in a FT4. Even before my thyroid was removed I have been super sensitive to any thyroid meds, especially Armour. I could not any tolerate T3, and even without my thyroid I still cannot tolerate any T3, so I won't get on Armour. I settled on Unithroid after surgery, after trying Synthroid(bloated my stomach), Lexoxyl(made my hypoglycemia worse) and Armour(makes me much, much hotter and shaky). So, I settled on Unithroid because it didn't cause any of the above.

I am not used to having the medicine affect me like this, after taking it for the last three years. This is all new.

I would like to add that I already have trouble waking up in the morning, and spend all morning trying to "wake up" in my normal days, so the pill making me feel worse is really annoying.

Last edited by sue1234; 08-06-2011 at 08:52 AM.

 
Old 08-06-2011, 09:28 AM   #4
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: Europe
Posts: 1,193
lisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB User
Re: Thyroid meds make me tired

I would like to add that I already have trouble waking up in the morning, and spend all morning trying to "wake up" in my normal days, so the pill making me feel worse is really annoying.

This trouble waking up is typical hypoT and your levels are not optimal, your dosage probably needs to be adjusted.
When you have your labs, please post them, will be easier to advise. nobody is talking about T3 at this stage, first try to get as optimal as possible on T4 medication or better supplementation.
It's important to have this optimal so you'll feel better again. Your thyroid is removed so the pill needs to take over it's job. It's not real medication, it's bodyown, what your thyroid no longer can produce but your body needs.

you write Syntroid bloated your stomach, again could be due to hypoT and less the pill as such, hypoglycemia the same.

take care

Last edited by lisa789; 08-06-2011 at 09:34 AM.

 
Old 08-07-2011, 07:21 AM   #5
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: USA
Posts: 3,487
sammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB User
Re: Thyroid meds make me tired

[QUOTE=lisa789;4817214][I]
you write Syntroid bloated your stomach, again could be due to hypoT and less the pill as such, hypoglycemia the same.
[/QUOTE

I agree with everything Lisa has said and, most definitely, this.

So many people think they are having a bad response to a particular thyroid hormone med when, in actuality, they are experiencing symptoms as a result of a dose adjustment or, a too-low dose.

There is no "instant fix" with thyroid hormone replacement. It takes trial and error to find the right dose but, always aiming for FreeT4, FreeT3 levels in the upper half/upper third of the range since those are the types of levels most healthy people have.
__________________
Graves' 2007...remission 2009....hypo 2010

 
Old 08-16-2011, 12:54 AM   #6
Newbie
(female)
 
Join Date: Aug 2011
Location: USA
Posts: 1
GuestAppearance HB User
Re: Thyroid meds make me tired

sue1234... i have the same problem when i take thyroid meds. in addition to adjusting my levels, my doc had me switch from taking them in the morning to taking them at night. this has helped quite a bit because i sleep better (it is like a sleeping pill!) and now it doesn't take three hours to get out of bed perhaps you can discuss this strategy with your doc. you can always switch back to mornings if you adjust to a dose that revs you up instead of puts you out. best wishes.

 
Old 08-16-2011, 01:24 AM   #7
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: Europe
Posts: 1,193
lisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB User
Re: Thyroid meds make me tired

most people who take their meds in the evening need a lower dosage and consequently very likely this gives an increase of the levels.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need Help convincing Endo To Prescribe Meds for Low Thyroid JOG1151 Thyroid Disorders 1 03-21-2011 03:02 PM
Question about my Thyroid Benice2animals Thyroid Disorders 1 07-05-2010 02:09 PM
Low thyroid and other meds 2cutekids Thyroid Disorders 0 06-28-2009 11:20 AM
Thyroid Labs and Stumped on results mtm1215 Thyroid Disorders 4 04-24-2009 11:12 AM
Thyroid care concerns around the world - week 3 mkgbrook Thyroid Disorders 64 05-12-2008 05:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:07 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!